Show ratings & reviews for

4.8 Overall Rating

Effectiveness

Tooltip icon

Ease of Use

Tooltip icon

Satisfaction

Tooltip icon

Most voted positive review

12 People found this comment helpful

I was injected with this drug, Fotofrin about 4 years ago. Over a period of months my high grade dysplasia and Barrett's esophogus, was greatly effective inn treating the cancer. However, due to the side effects of the drug, I was unable to go outdoors into the sunlight or in strong lights. After avoiding sunlight for over a month, I still encountered severe darkening of my face and arms. Also, my...

Shared reviews and ratings

tmclafferty | 55-64 | Male | On medication for less than 1 month | Patient
8/17/2011
Condition: High Grade Dysplasia associated with Barrett's Esophagus
Overall rating 4.7
Effectiveness
Ease of Use
Satisfaction

Some 12 years ago, following several explorations I was injected with Photofrin and subsequently treated with laser to ablate some 6 sites, several of which were estimated to be at or beyond the maximum depth at which the Photofrin was expected to be useful. Two days later a minor additional laser treatment ensued to cover a few small areas of BE which were found to remain. I was then routinely followed up with approximately a half dozen examinations over a year-long period. My only difficulty came from the irregular elimination of the photosynthetic reaction from my body. After careful testing at home, I "celebrated" the end of the process some 3 months after injection, only to receive burns and blisters on my left arm, which hung out a car window for an hour or so. These burns resolved into ongoing skin bumps and wrinkling, thin patches of skin, and the presence of a tarry or tacky substance which covered portions of the arm and has not been successfully eliminated over the past 12 or so years. Nighttime itching and scratching occurs leading to "thin skin" bleeding. Nevertheless I am alive to battle this problem and avoided an esophogectomy (sp?) which was in the planning stage for me when successful stage 1 trials of Photofrin were completed. Even given the drawbacks and problems I would choose this treatment again without question.

Report this postFill 3Created with Sketch.
Usafguy5777 | 65-74 | Male | On medication for 2 to less than 5 years | Patient
2/21/2009
Condition: High Grade Dysplasia associated with Barrett's Esophagus
Overall rating 5.0
Effectiveness
Ease of Use
Satisfaction

I was injected with this drug, Fotofrin about 4 years ago. Over a period of months my high grade dysplasia and Barrett's esophogus, was greatly effective inn treating the cancer. However, due to the side effects of the drug, I was unable to go outdoors into the sunlight or in strong lights. After avoiding sunlight for over a month, I still encountered severe darkening of my face and arms. Also, my Penis and kness have darken greatly. Treatment was performed at the Mayo Clinic in Jacksonville, FL. Although there are no signs of any cancer, I still have Barrett's Esophogus and a peptic ulcer, causing high heartburn, dificulty swallowing, and painful stomach. Bowel movements are usually dark and "mash potato" consistancy. follow up medications is Prevacid 60mg,2x daily(discontinued), and Nexium 20mg, 1 per day.

Report this postFill 3Created with Sketch.

IMPORTANT INFORMTAION ABOUT USER-GENERATED CONTENT ON WEBMD

The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions.

Read More